Hello, my Dad is 76 and on Tasgina. Just found out his pancreas level is high at 137. His feet have been swelling so his PCP took him off his high blood pressure med but left him on his water pill. He is going to the bathroom a lot and generally isn't feeling well, says something is wrong. I plan to call U of M tomorrow but any ideas? His most recent fish and PCR from 1-31-14 both are 0 or neg. he is on a very low does of tasg 300 mg per day. Can the tasg be causing an issue with his pancreas? What should I be asking or looking for?
Another question about my Dad
Posted 06 March 2014 - 11:36 AM
First great that your dad is PCRU! That's a great achievement. I am not on Tasigna (I am on Sprycel) but I do believe that there is evidence to suggest that Tasigna can interact with the pancreas.It's interesting that 137 would be considered high for someone who is 76. What is the accepted range for lipase/amylase at the lab that did the work? Normal ranges I've seen are Lipase (10 - 140 U/L) and Amylase (50 - 150 U/L) so he would be at the high end of normal.
Also, wouldn't the water pill, rather than the Tasigna, cause him to go to the bathroom a lot?
You can find more information here. I hope this is useful for you.
Posted 06 March 2014 - 01:27 PM
It is not the CML causing him to feel unwell. But Tasigna can certainly cause pancreas reactions. A drug break would be a good idea, especially since his CML is under excellent control. You should ask the Onc to do a Tasigna break for a couple weeks.
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users